| Model Number |
D-EVOLUTFX-2329 |
| Medical Device Problem Codes |
Appropriate Device Problem Term/Code Not Available (3191); Patient Device Interaction Problem (4001)
| Health Effect - Clinical Codes |
Rupture (2208); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/29/2026
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that during the attempted implant of a transcatheter aortic valve using a left trans carotid approach, resistance was felt while advancing the delivery catheter system (dcs) towards the aortic arch.Bleeding was identified, and a complete rupture of the left carotid artery as identified.Subsequently, the dcs was withdrawn from the patient, and vascular repair was performed.Subsequently, a new valve and dcs were opened and loaded, and the 14 french (fr) sentrant sheath was inserted into the patient.Prior to advancing the dcs, the operator was unable to withdraw the sheath.Rotational maneuvers and increased force were attempted, however the sheath remained stuck in the right iliac artery.Subsequently, the procedure was aborted due to risk of iliac rupture.It was later identified that the sheath had torn upon removal, and an external iliac artery rupture occurred.A balloon was inflated in the aorta to maintain hemodynamic control, and vascular repair was performed successfully.
Additional Manufacturer Narrative
Continuation of d10: product id {evfxplus-29}; product lot/serial number {(b)(6)}; product type: {0195-heartvalves}; implant date: {n/a}, explant date: {n/a} product id {sensh1428w}; product lot/serial number {(b)(6)}; product type: {0195-heartvalves}; implant date {non-implantable} select patient information cannot be included in the regulatory report due to regional privacy regulations.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
It was reported that during the attempted implant of a transcatheter aortic valve using a left trans carotid approach, resistance was felt while advancing the delivery catheter system (dcs) towards the aortic arch.Bleeding was identified, and a complete rupture of the left carotid artery as identified.Subsequently, the dcs was withdrawn from the patient, and vascular repair was performed.Subsequently, a new valve and dcs were opened and loaded, and the 14 french (fr) sentrant sheath was inserted into the patient.Prior to advancing the dcs, the operator was unable to withdraw the sheath.Rotational maneuvers and increased force were attempted, however the sheath remained stuck in the right iliac artery.Subsequently, the procedure was aborted due to risk of iliac rupture.It was later identified that the sheath had torn upon removal, and an external iliac artery rupture occurred.A balloon was inflated in the aorta to maintain hemodynamic control, and vascular repair was performed successfully.Additional information was received that per the physician, the cause of the carotid artery rupture was not specified; however, resistance was felt when crossing the aortic arch with the "dis", and calcium was noted at the ostia of the artery.Additionally, the dcs did not cause or contribute to the carotid artery rupture.The minimum diameter of the access vessel at the right femoral artery was 3.5 millimeters (mm), and the medtronic sheath was inserted into the right femoral artery.Per the physician, the cause of the iliac artery rupture was during extraction, the physician was unable to remove the medtronic sheath as it was stuck in the iliac artery; however, the dcs did not cause or contribute to the iliac artery rupture, and a "dis" was not used.
Additional Manufacturer Narrative
Updated data: b5.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
Additional information was received that ¿dis¿ meant delivery catheter system (dcs).It was further reported that the second dcs was never inserted into the femoral artery.
Additional Manufacturer Narrative
Additional information received shows that there is no information to reasonably suggest that the device in this report may have caused or contributed to a death or serious injury or that the device in this report has malfunctioned.Therefore, this event does not meet the reporting requirements in 21 cfr 803.Updated data: b5, h6.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.